MAUDE Adverse Event Report: ETHICON INC. ETHILON; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1663H
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2026 and suture was used.During the procedure, upon unpacking, the tip of the needle is blunt and seemed to be black.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the reported issue contribute to any patient adverse consequences? do you have any photos available for visual analysis? please describe the type of foreign matter that was observed.What was the foreign matter¿s appearance? what was the texture? was the product seal on the foil still intact when the package was opened? - will the device be returned for evaluation? if yes please return all relevant packaging material was the procedure completed without any adverse effect to the patient? please provide the source or name of person providing answers to follow-up questions: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional h11: ethln blk 18in 3-0 s/a ps-1 prm mp (1663h): side affected: not applicable ## reason product is not available: discarded.Ethln blk 18in 3-0 s/a ps-1 prm mp (1663h) : lot/batch number: 1073uz.List any j&j products that were utilized during the case but did not contribute to the reported event.Was there any reported patient or user harm? ## unknown *** was there a significant delay? unknown if available, provide the product order number (po).

Brand Name
ETHILON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25176273
Report Number2210968-2026-05336
Device Sequence Number21451105
Product Code GAR
UDI-Device Identifier10705031001732
UDI-Public(01)10705031001732(17)300228(10)1073UZ
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1663H
Device Lot Number1073UZ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Supplement Date Received by Manufacturer05/21/2026
06/05/2026
Initial Report FDA Received Date05/14/2026
Supplement Report FDA Received Date06/03/2026
06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown